Texas, 2011Lightning Strike in Texas, July 5, 2011
July 5, 2011 · NWS LCH · 1 event in 1 county or zone
Thunderstorms that developed during the afternoon of July 5th produced large amounts of lightning, some of which caused property damage, including a house in Beaumont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed during the afternoon of July 5th produced large amounts of lightning, some of which caused property damage, including a house in Beaumont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 5, 2:17 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 5, 2:17 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT TUE JUL 5 2011
.SYNOPSIS...NOT MUCH CHANGE IN THE PATTERN SINCE YESTERDAY. LOW
LEVEL FLOW PRETTY MUCH DOMINATED BY OUTFLOWS THIS AFTERNOON OVER
LAND WHILE EASTERLY FLOW IS INCREASING IN THE GULF WITH THE
APPROACH OF A WEAK EASTERLY WAVE.
ALOFT A WEAKNESS IN THE RIDGE/SHEAR AXIS CONTINUES TO AID IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS
FEATURE IS DRIFTING TO THE SOUTH AND EAST.
&&
.DISCUSSION...ONGOING SHOWERS AND THUNDERSTORMS THIS AFTERNOON
WILL BEGIN TO WEAKEN WITH THE LOSS OF DAYTIME HEATING THIS
EVENING. SHOWERS AND THUNDERSTORMS STARTED EARLY THIS MORNING
ACROSS NORTH CENTRAL LOUISIANA AND SOME INDICATIONS THAT THIS MAY
HAPPEN TOMORROW MORNING ACROSS SOUTH CENTRAL LOUISIANA. THUS WILL
KEEP SOME MENTION OF POPS GOING THROUGH THE NIGHT THERE. COMBINED
EFFECT OF THE ABOVE MENTIONED SHEAR AXIS...TUTT LOW MOVING ACROSS
THE NORTHERN GULF AND WEAK EASTERLY WAVE LOOK TO BRING POPS TO A
MAX TOMORROW AFTERNOON WITH GOOD CHANCES CONTINUING INTO THURSDAY.
THE GUIDANCE DEPICTS THE WEAKNESS IN THE RIDGE LIFTING TO THE
NORTHEAST STARTING FRIDAY WITH RIDGE BUILDING BACK IN FOR THE
WEEKEND INTO EARLY NEXT WEEK.
TEMPERATURES PRETTY MUCH LEFT THE SAME AS PREVIOUS FORECAST
THROUGH FRIDAY AND SOME INCREASE IN TEMPERATURES STARTING SATURDAY
AS RIDGE BUILDS BACK IN.
&&
.MARINE...
SLIGHT INCREASING IN WINDS AND POTENTIAL FOR INCREASING
THUNDERSTORM CHANCES AS EASTERLY WAVE AND TUTT LOW CONTINUES TO
PROGRESS ACROSS THE NORTHERN GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 92 76 93 76 / 30 40 20 30 20
KBPT 75 95 75 94 76 / 10 30 10 20 10
KAEX 73 93 73 94 74 / 30 40 40 30 20
KLFT 76 91 75 92 75 / 40 50 30 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 9:35 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CDT TUE JUL 5 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-061545-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1035 AM CDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY THROUGH THIS EVENING. THE STRONGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY DOWNPOURS.
IF ANY OF THE DOWNPOURS OCCUR IN URBAN AREAS...THERE IS A RISK OF
SOME SIGNIFICANT PONDING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING
THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 2:46 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT TUE JUL 5 2011
TXZ215-216-052115-
JEFFERSON TX-ORANGE TX-
346 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES
UNTIL 415 PM CDT...
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF ORANGEFIELD...MOVING SOUTH
AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ORANGEFIELD BY 400 PM...
BRIDGE CITY BY 415 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3006 9404 3019 9383 3014 9373 2998 9380
2996 9384 2996 9386
SWEENEYSpecial weather statement, Jul 5, 2:51 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT TUE JUL 5 2011
LAZ041-042-051-052115-
CALCASIEU LA-JEFFERSON DAVIS LA-CAMERON LA-
351 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 415 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF IOWA...MOVING SOUTHWEST AT
10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
IOWA AND LEBLEU SETTLEMENT BY 410 PM...
HOLMWOOD BY 415 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3002 9311 3022 9325 3030 9294 3015 9284
SWEENEY
Local storm report, Jul 5, 3:05 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 3 E LAKE CHARLES 30.21N 93.15W
07/05/2011 M67 MPH CALCASIEU LA ASOS
CHENAULT AIRPARK ASOS REPORTS GUST TO 58 KNOTS OR 67 MPH.
&&
DJONESSpecial weather statement, Jul 5, 3:25 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CDT TUE JUL 5 2011
LAZ051-052230-
CAMERON LA-
425 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 530 PM
CDT...
AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES WEST OF GRAND LAKE...MOVING
SOUTHWEST AT 5 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
HACKBERRY BY 520 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2998 9366 3005 9352 3005 9332 2998 9332
2998 9330 2999 9328 3005 9329 3005 9324
2995 9316 2990 9324 2998 9328 2997 9332
2984 9334 2985 9336 2987 9337 2987 9342
2982 9338 2978 9344
RUASpecial weather statement, Jul 5, 3:29 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT TUE JUL 5 2011
TXZ201-215-052230-
HARDIN TX-JEFFERSON TX-
429 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND JEFFERSON COUNTIES
UNTIL 530 PM CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTH OF BEVIL OAKS...MOVING
SOUTHWEST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
CHINA AND SOUR LAKE BY 510 PM...
NOME BY 525 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3029 9428 3010 9411 2983 9432 2986 9437
2988 9437 2988 9439 2992 9445 3011 9445
3011 9459 3013 9461
RUALocal storm report, Jul 5, 3:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL LAFAYETTE 30.22N 92.03W
07/05/2011 E0.88 INCH LAFAYETTE LA PUBLIC
PUBLIC REPORTS DIME TO NICKEL SIZE HAIL ON CONGRESS
STREET EXIT NEAR RUE DE BELIER
0430 PM TSTM WND GST 4 NNW SABINE NATIONAL W 29.96N 93.60W
07/05/2011 E45.00 MPH CAMERON LA LAW ENFORCEMENT
CAMERON PARISH SHERIFF REPORTS WINDS GUSTING TO 45 MPH.
&&
DJONESLightning, Jefferson
- When
- July 5, 3:45 PM CST
- Where
- Jefferson County, 1.83 mi NE of Beaumont Arpt
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 30.090, -94.200
Lightning struck a two story house on the west side of Beaumont. The fire quickly spread through the attic, but was put out by firemen who arrived at the scene. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Arizona, July 5, 201113 injured · $720,000 · 70 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, July 5 to 6, 2011$7.4 million · 1.75 in hail · 34 events
- Flash Flood in Missouri, July 5, 20111 death · $2,000 · 1 event
- Flash Flood and Hail in Arizona, July 5, 2011$871,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, July 5, 2011$357,000 · 1 in hail · 14 events
- Damaging Winds in Arizona, July 5, 2011$193,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 5, 20111 injured · $30,000 · 1 in hail · 7 events
- Flash Flood and Flooding in California, July 5 to 6, 2011$22,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Georgia, July 5, 2011$22,000 · 1 in hail · 7 events
- Tornado in Minnesota, July 5, 2011$25,000 · EF0 · 1 event
- Lightning Strikes in North Carolina, July 5, 20111 injured · $10,000 · 2 events
- Hail and Damaging Winds in Nebraska, July 5, 20111 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336634.